Thunderstorm Wind, Somerset
- When
- June 20, 3:02 PM EST to 3:05 PM EST
- Where
- Somerset County, 5 mi SW of Anson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.750, -69.950
Trees down
15 thunderstorm wind, 14 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 20, 1:56 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 256 PM EDT TUE JUN 20 2006 .SHORT TERM /TONIGHT AND WEDNESDAY/...COLD FRONT MOVG E THIS AFTERNOON. EXPECTED TO CROSS THE COAST LATE TONIGHT. THUNDERSTORMS ARE FIRING IN THE VERY UNSTABLE AIR. HAIL AND STRAIGHT LINE WIND DAMAGE ARE POSSIBLE WITH THESE STORMS. WATCH CONTINUES UNTIL 8 PM. EXPECT SHOWER ACTIVITY TO LINGER THROUGH THE EVENING HOURS. ONCE FRONT MOVES THROUGH CLEARING BEGINS. DRIER BUT STILL WARM DAY WED. USED A BLEND OF MAV/MET FOR HIGHS WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...NEXT SEVERE WEATHER DAY APPEARS TO BE ON FRIDAY. STRONG COLD FRONT WILL CROSS THE AREA WITH MODERATE WIND FIELD FRIDAY AFTERNOON. NEXT QUESTION IS HOW FAR SOUTH DOES CANADIAN HIGH BUILD INTO NEW ENGLAND. GUIDANCE AT THIS TIME SUGGESTS BAND OF CLOUDS AND PERIODS OF LIGHT RAIN MAY SETTLE JUST SOUTH OF OUR FORECAST AREA OVER THE WEEKEND. NORTHERN AREAS TO HAVE MORE SUN. BY MONDAY...FRONT ATTEMPTS TO LIFT NORTHWARD. WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR MONDAY INTO TUESDAY PERIOD. && .AVIATION...MVFR TO IFR IN SHOWERS AND THUNDERSTORMS THROUGH THE EVENING THEN CLEARING AND BECOMING VFR. && .MARINE...QUITE ON THE WATERS AFTER THE THUNDERSTORMS PASS THIS EVENING. THE SCA EXPIRED AT 3 PM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1244 PM EDT TUE JUN 20 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-211645- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 1244 PM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR WESTERN MAINE AND MUCH OF NEW HAMPSHIRE AND THE ADJACENT COASTAL WATERS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN A FEW STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE PHONE REPORTS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1231 PM EDT TUE JUN 20 2006 NHZ013-201715- INTERIOR ROCKINGHAM- 1231 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 115 PM EDT... AT 1231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF AUBURN...OR ABOUT OVER MANCHESTER...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONDONDERRY...SANDOWN...RAYMOND... HAMPSTEAD...DERRY...CHESTER...CANDIA AND AUBURN THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 125 PM EDT TUE JUN 20 2006 MEZ023-NHZ010-013-014-201815- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-STRAFFORD- 125 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 215 PM EDT... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EPPING...OR ABOUT 7 MILES NORTHWEST OF EXETER...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEE...KINGSTON...FREMONT...EPPING... BRENTWOOD...EXETER...STRATHAM...NEWFIELDS...NEWMARKET AND DURHAM THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 158 PM EDT TUE JUN 20 2006 MEZ007>009-201930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 158 PM EDT TUE JUN 20 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE WESTERN MOUNTAINS OF MAINE THROUGH 330 PM... THESE STORMS WILL CONTAIN HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE. THESE STORMS WILL MOVE TO THE EAST AT 20 MPH ACROSS NORTHERN OXFORD...NORTHERN FRANKLIN AND CENTRAL SOMERSET COUNTIES THROUGH 330 PM. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IN A STURDY BUILDING. BOATERS SHOULD HEAD TO SHORE BEFORE THUNDERSTORMS ARRIVE. SJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
246 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG LITTLETON 44.31N 71.77W
06/20/2006 GRAFTON NH PUBLIC
TREES AND WIRES DOWN.
&&
HAYESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 258 PM EDT TUE JUN 20 2006 NHZ004-006-201930- NORTHERN CARROLL-SOUTHERN CARROLL- 258 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT CARROLL COUNTY THROUGH 330 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF TAMWORTH...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TAMWORTH...MADISON...CONWAY...ALBANY...NORTH CONWAY...FREEDOM AND EATON THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM EDT. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 402 PM EDT TUE JUN 20 2006 NHZ009-202045- BELKNAP- 402 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY THROUGH 445 PM EDT... AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF MEREDITH...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LACONIA...MEREDITH AND GILFORD THROUGH 445 PM EDT. AS THE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...MARBLE SIZED HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HAYES
The Portland,ME radar (KGYX), 99 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
15 thunderstorm wind, 14 hail. Local standard time, as filed.
Trees down
Trees down across road
Trees down on mobile home
Trees down
Large branches down
Trees and wires down
Tress and wires down
Numerous trees and power lines down
Large hail
Wires down
Large hail
Trees down.
Trees down
Trees down.
Large hail
Large hail
Large hail
Large hail
Large hail
Large hail
Large hail
One inch hail reported by public.
Large hail
Trees down.
Large hail
Large hail
Trees down. Also penny size hail reported.
Trees down
Large hail
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517998, 5517999, 5518000, 5518001, 5518002, 5518003, 5518004, 5518005, 5518006, 5518007, 5518008, 5518009, 5518010, 5518011, 5518012, 5518013, 5518014, 5518110, 5518111, 5518112, 5518113, 5518121, 5518114, 5518115, 5518116, 5518117, 5518118, 5518119, 5518120.